Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Mobile, AL

May 4, 20094 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 4, 2009, 8:43 AM CDT for 4 counties in Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2009, 8:43 AM CDT (13:43 UTC)
Expired
May 4, 2009, 9:45 AM CDT
In force
62 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 7:33 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2102 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 041343
SVRMOB
MSC039-041-111-131-041445-
/O.NEW.KMOB.SV.W.0151.090504T1343Z-090504T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
843 AM CDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  SOUTHWESTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 945 AM CDT

* AT 841 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE        
  EXTENDING FROM 11 MILES NORTHWEST OF WIGGINS TO PERRY TO 11        
  MILES WEST OF MCHENRY...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCHENRY BY 850 AM CDT...
  WLOX TV STATION TOWER AND WHITES CROSSING BY 855 AM CDT...
  JANICE AND RAMSEY SPRINGS BY 905 AM CDT...
  BENNDALE AND BEATRICE BY 915 AM CDT...
  AVENT STATION AND AVENT BY 925 AM CDT...
  ROYCE BY 930 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3092 8914 3102 8915 3114 8868 3103 8855
      3095 8851 3074 8859 3073 8866 3073 8886
      3069 8887 3067 8897 3068 8922 3065 8923
      3065 8930 3082 8926 3087 8931 3092 8933
TIME...MOT...LOC 1342Z 256DEG 33KT 3093 8930 3089 8921
          3084 8916 3071 8918 3065 8930

$$
3 follow-up statements
000 
WWUS54 KMOB 041414
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
914 AM CDT MON MAY 4 2009

MSC039-041-111-131-041445-
/O.CON.KMOB.SV.W.0151.000000T0000Z-090504T1445Z/
GEORGE MS-STONE MS-PERRY MS-GREENE MS-
914 AM CDT MON MAY 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN GREENE...SOUTHERN PERRY...EASTERN STONE AND GEORGE
COUNTIES...

AT 912 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
EXTENDING FROM WHITES CROSSING TO RAMSEY SPRINGS TO 6 MILES SOUTHWEST
OF BEATRICE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RAMSEY SPRINGS AND BEATRICE BY 920 AM CDT...
  BENNDALE...7 MILES WEST OF BASIN...7 MILES SOUTHWEST OF AVENT AND 7
  MILES SOUTHWEST OF AVENT STATION BY 945 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

REPORT ALL DAMAGE TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE 
NWS IN MOBILE ALABAMA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3067 8897 3069 8911 3079 8908 3085 8910
      3092 8914 3097 8909 3111 8865 3103 8855
      3095 8851 3074 8859 3073 8866 3073 8886
      3069 8887
TIME...MOT...LOC 1413Z 259DEG 21KT 3090 8908 3084 8902
          3079 8897 3066 8899 3060 8911

$$
000 
WWUS54 KMOB 041429
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
929 AM CDT MON MAY 4 2009

MSC111-041438-
/O.CAN.KMOB.SV.W.0151.000000T0000Z-090504T1445Z/
PERRY MS-
929 AM CDT MON MAY 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3067 8897 3084 8898 3104 8856 3103 8855
      3095 8851 3074 8859 3073 8866 3073 8886
      3069 8887
TIME...MOT...LOC 1428Z 266DEG 24KT 3085 8888 3080 8883
          3067 8885 3061 8898

$$

MSC039-041-131-041445-
/O.CON.KMOB.SV.W.0151.000000T0000Z-090504T1445Z/
GEORGE MS-STONE MS-GREENE MS-
929 AM CDT MON MAY 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTH CENTRAL GREENE...SOUTHEASTERN STONE AND GEORGE COUNTIES...

AT 927 AM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM
BENNDALE TO 7 MILES SOUTHEAST OF BEATRICE TO 9 MILES SOUTH OF 
BEATRICE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BENNDALE BY 940 AM CDT...
  BASIN AND 9 MILES SOUTHWEST OF BEXLEY BY 945 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

REPORT ALL DAMAGE TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE 
NWS IN MOBILE ALABAMA

LAT...LON 3067 8897 3084 8898 3104 8856 3103 8855
      3095 8851 3074 8859 3073 8866 3073 8886
      3069 8887
TIME...MOT...LOC 1428Z 266DEG 24KT 3085 8888 3080 8883
          3067 8885 3061 8898

$$
000 
WWUS54 KMOB 041442
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
942 AM CDT MON MAY 4 2009

MSC039-041-131-041453-
/O.EXP.KMOB.SV.W.0151.000000T0000Z-090504T1445Z/
GEORGE MS-STONE MS-GREENE MS-
942 AM CDT MON MAY 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GREENE...
SOUTHEASTERN STONE AND GEORGE COUNTIES EXPIRES AT 945 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3067 8897 3084 8898 3104 8856 3103 8855
      3095 8851 3074 8859 3073 8866 3073 8886
      3069 8887
TIME...MOT...LOC 1443Z 282DEG 14KT 3083 8879 3078 8875
          3065 8877 3059 8890

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:46 AM CDT, 57 minutes earlier.

Area forecast discussion, May 4, 7:46 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
746 AM CDT MON MAY 4 2009

.UPDATED...UPDATED TO INCLUDE REPLACEMENT TORNADO WATCH FOR THE
SOUTHERN SECTIONS...INCLUDING THE COASTAL AREAS. ALSO ADJUSTED THE
QPF IN THE GRIDS AGAIN. /10/11

***********************PREVIOUS***********************888

.SHORT TERM...TODAY AND TONIGHT...STARTING OFF WITH CLUSTERS OF
THUNDERSTORMS ROLLING EASTWARD ACROSS THE DEEP SOUTH. THESE STORMS
WERE FORMING WITHIN A DEEP MOISTURE AXIS EMBEDDED WITHIN THE WARM
SECTOR...SOUTH OF A FRONTAL ZONE. THIS ZONE STRETCHES FROM THE
CAROLINAS THROUGH THE MID SOUTH ON DOWN INTO THE NORTHWEST
GULF...OFF THE UPPER TEXAS COAST. AS SURFACE LOW MOVES EAST
NORTHEAST ACROSS CENTRAL MISSISSIPPI/CENTRAL ALABAMA TODAY...FRONTAL
ZONE WILL EASE EASTWARD ALONG WITH AN EAST TO SOUTHEAST ADJUSTMENT
TO THE SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD POSSIBLY
BECOME BRIEFLY SEVERE ALONG WITH LOCALLY HEAVY RAINS. THE PRIMARY
THREATS IN SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE
ENVIRONMENT DOES SUPPORT ISOLATED OCCURRENCES OF TORNADOES AS WELL.
SINCE MIDNIGHT...RADAR HAS SHOWN INDICATIONS OF 2 TO 4 INCH RAIN
AMOUNTS IN CONVECTIVE ACTIVITY WHICH HAS MOVED ACROSS OUR SOUTHEAST
MISSISSIPPI ZONES. CONSIDERING THIS...LOCALIZED FLOODING OF POOR
DRAINAGE AND LOWER LYING AREAS WILL BE A POSSIBILITY WITH THE
STRONGEST STORMS IN THE NEAR TERM.

TONIGHT...THE DEEPEST MOISTURE AXIS SHIFTS EAST INTO THE SOUTHEAST
AND ACROSS THE NORTH CENTRAL FLORIDA PENINSULA. THUS...FORECASTERS
ARE CALLING FOR LOWER CHANCES OF WET WEATHER WITH THE PREDOMINANT
CHARACTER BEING SHOWERS.  STAYED CLOSE TO THE MOS FOR TEMPERATURES.
/10

TUESDAY THROUGH WEDNESDAY NIGHT)...QUASI-STATIONARY FRONTS...OUTFLOW
BOUNDARIES...WEAK DISTURBANCES IN THE NEAR ZONAL UPPER FLOW WILL
KEEP CHANCE FOR SHOWERS AND THUNDERSTORMS IN FORECAST TUESDAY AND
OVER THE NORTHERN SECTIONS ON WEDNESDAY.  A SURFACE HIGH DEVELOPING
OVER THE NORTHEAST GULF HELPS TO PUSH THE FRONT/OUTFLOW BOUNDARIES
BACK TO THE NORTH...LEAVING A MOIST AND HUMID AIR MASS ACROSS THE
SOUTHERN SECTIONS. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)ANOTHER FRONT...OR MAYBE THE
SAME ONE...MOVES SOUTH  LATE WEDNESDAY NIGHT AND THURSDAY MORNING
BUT WILL LIKELY ONLY MAKE IT TO NORTHERN ALABAMA AND MISSISSIPPI.
WILL BE CLOSE ENOUGH FOR ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS THURSDAY MORNING THROUGH THE DAY THURSDAY. THIS FRONT
WILL ALSO RETREAT BACK TO THE NORTH...LEAVING LOW POPS ACROSS THE
NORTHERN SECTIONS OF THE FORECAST AREA FRIDAY AND SATURDAY...MAINLY
AFTERNOONS. WOULD NOT BE COMPLETELY SURPRISED TO SEE AN ISOLATED
SHOWER OR THUNDERSTORM ALONG THE SOUTHERN SECTIONS BUT NOT ENOUGH OF
A POP TO MENTION THIS FAR OUT. FRIDAY THROUGH SUNDAY LOOKS QUITE
WARM WITH HIGH TEMPERATURES APPROACHING 90 ACROSS THE INTERIOR
SECTIONS. /11

&&

.AVIATION... 12Z ISSUANCE...CONVECTION TODAY WILL BRING A MIX OF
MVFR/IFR CIGS. STORMS WITH THE HEAVIEST RAINS COULD REDUCE
VISIBILITIES TO LESS THAN A MILE AT TIMES AS WELL. ALTHOUGH TSTMS
LOOK TO BE MOVING EAST OUT OF THE AREA AFT 00Z...IFR CIGS POSSIBLE
AFT 06Z WITH POTENTIAL OF PATCHY BR AS WELL. /10

&&

.MARINE...WITH THE STORMS MOVING EAST ACROSS SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA...LATEST DATA COLLECTION PLATFORMS ALONG THE
COAST AND OFFSHORE INDICATE A STRONG ONSHORE INFLOW COMPONENT AND
WILL NEED A SMALL CRAFT HEADLINE THIS MORNING TO ACCOUNT FOR THIS.
SEAS ARE SLOWER TO RESPOND BUT MAY COME UP ANOTHER FOOT OR SO THAN
CURRENT. WINDS ARE FORECAST TO TAPER OFF LATER TODAY AS LOW PRESSURE
LIFTS NORTHEAST AWAY FROM THE AREA. FOR THE REMAINDER OF THE
PERIOD...A LIGHT SOUTH TO SOUTHWEST FLOW PREVAILS AS HIGH PRESSURE
SETS UP OVER THE EASTERN GULF. SEAS LOOK TO RANGE FROM 2 TO 3 FEET
TUESDAY THROUGH SATURDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  68  84  69 /  80  20  30  10
PENSACOLA   81  70  83  70 /  70  20  30  20
DESTIN      78  70  80  71 /  70  30  40  20
EVERGREEN   80  65  85  65 /  90  30  40  20
WAYNESBORO  80  63  85  66 /  80  20  20  10
CAMDEN      79  64  85  65 /  80  30  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 4, 5:00 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT MON MAY 4 2009

CORRECTED TO ADD EXPECTED SURF ZONE CONDITIONS IN DAY ONE

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE FORECAST TO CONTINUE ACROSS THE GULF COAST REGION
TODAY AS A FRONTAL BOUNDARY EASES CLOSER TO THE AREA. SOME OF THE
STORMS HAVE THE POTENTIAL OF BECOMING BRIEFLY SEVERE WITH THE
PRIMARY THREATS FROM SEVERE STORMS BEING DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS
AND FREQUENT LIGHTNING STRIKES WILL ALSO POSE A HAZARD IN
THUNDERSTORMS. THREE TO FIVE INCHES OF RAIN IS POSSIBLE IN A THREE
TO FIVE HOUR TIME FRAME...WHERE STORMS MOVE OVER THE SAME AREAS.
THESE TYPES OF RAINS WILL RESULT IN PERIODS OF FLOODING OVER LOW
LYING AND POOR DRAINAGE AREAS.

THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE DAY. RESIDENTS
ARE URGED TO SET WEATHER RADIOS TO TONE ALERT TO RECEIVE WATCHES AND
WARNINGS.

OVER THE MARINE AREA...STRONG SOUTHERLY WINDS AND MODERATE SEAS WILL
CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT THROUGH EARLY
THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL ALSO SUPPORT A MODERATE
RISK OF DANGEROUS RIP CURRENTS TODAY.

HEADING INTO TONIGHT...THE SEVERE WEATHER THREAT LOOKS TO DIMINISH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD. AT THIS TIME...THE SEVERE WEATHER RISK IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER WILL BE REQUIRED TODAY.

In the hours before

Local storm report, May 4, 7:07 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
707 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      LEAKESVILLE             31.15N 88.56W
05/04/2009                   GREENE             MS   EMERGENCY MNGR

            NUMEROUS ROADS IN AND AROUND LEAKESVILLE IMPASSABLE DUE
            TO HIGH WATER OR WASHED OUT.

&&

10
Local storm report, May 4, 7:31 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND GST     EVERGREEN               31.43N 86.96W
05/04/2009  M59 MPH          CONECUH            AL   ASOS

            51 KNOTS/59 MPH PEAK TSTM WIND GUST OBSERVED.

&&

10

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:29 AM CDTSevere Thunderstorm WarningMOBPerry61 min
May 4, 2:09 AM CDTSevere Thunderstorm WarningMOBGreene, Perry51 min
May 4, 3:00 AM CDTSevere Thunderstorm WarningMOBGreene45 min
May 4, 3:10 AM CDTFlash Flood WarningMOBPerry95 min
May 4, 3:57 AM CDTFlash Flood WarningMOBGreene2 hr
May 4, 4:09 AM CDTSevere Thunderstorm WarningMOBGreene51 min
May 4, 5:04 AM CDTFlash Flood WatchMOBGreene, Perry, Wayne7 hr
May 4, 5:28 AM CDTFlash Flood WarningMOBPerry2 hr
May 4, 6:34 AM CDTSevere Thunderstorm WarningMOBGreene41 min
May 4, 6:55 AM CDTFlash Flood WarningMOBGreene, Perry3 hr
May 4, 7:24 AM CDTSevere Thunderstorm WarningMOBStone66 min
May 4, 8:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne45 hr
May 4, 8:56 AM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone4 hr
May 4, 11:17 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry72 hr
May 4, 6:07 PM CDTFlash Flood WarningMOBGreene3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.